Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 22, 2006, 12:45 AM CDT for Geneva County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 12:45 AM CDT (05:45 UTC)
- Expired
- Apr 22, 2006, 1:23 AM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 8:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 220548 CCA SVRTAE ALC061-220630- /O.NEW.KTAE.SV.W.0067.060422T0545Z-060422T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 AM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GENEVA COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITY OF GENEVA * UNTIL 130 AM CDT * AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF SAMSON...OR ABOUT 17 MILES SOUTH OF OPP...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAMSON BY 110 AM CDT... 10 MILES NORTHWEST OF GENEVA BY 130 AM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3119 8618 3099 8619 3100 8583 3120 8583 $$ 38-GODSEY
2 follow-up statements
000 WWUS52 KTAE 220556 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 155 AM EDT SAT APR 22 2006 ALC061-220630- /O.CON.KTAE.SV.W.0067.000000T0000Z-060422T0630Z/ GENEVA AL- 155 AM EDT SAT APR 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR WESTERN GENEVA COUNTY... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HACODA...OR ABOUT 16 MILES SOUTH OF OPP...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SAMSON AND LOGAN FIELD MUNI AIRPORT BY 105 AM CDT... SELLERSVILLE BY 110 AM CDT... COFFEE SPRINGS AND 9 MILES NORTHWEST OF GENEVA MUNI AIRPORT BY 120 AM CDT... CHANCELLOR BY 125 AM CDT... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3119 8618 3099 8619 3100 8583 3120 8583 $$ 38-GODSEY
000 WWUS52 KTAE 220623 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 223 AM EDT SAT APR 22 2006 ALC061-220633- /O.CAN.KTAE.SV.W.0067.000000T0000Z-060422T0630Z/ GENEVA AL- 223 AM EDT SAT APR 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GENEVA COUNTY IN SOUTHEAST ALABAMA IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY AND WEAKENED...THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3119 8618 3099 8619 3100 8583 3120 8583 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:35 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 21, 8:35 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EDT FRI APR 21 2006
.UPDATE...
WILL BE UPDATING THE ZONES FOR NEWLY ISSUED SEVERE THUNDERSTORM
WATCH NUMBER 235 IN EFFECT UNTIL 4 AM EDT/3AM CDT. STORMS CURRENTLY
THAT EXIST NOW REMAIN BELOW SEVERE LIMITS. HOWEVER...THE APPROACHING
TROF COULD INTENSITY THESE STORMS GIVEN ENOUGH INSTABILITY ABOVE THE
SURFACE. LARGE HAIL WOULD REMAIN THE MAIN THREAT. WILL BE UPDATING
THE ZONES AND OTHER PRODUCTS TO FEATURE THE SEVERE THUNDERSTORM
WATCH SOON.
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...SEVERE THUNDERSTORM WATCH UNTIL 3 AM CDT ALL ZONES.
GA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM EDT FOR THE FOLLOWING ZONES
QUITMAN...CLAY...RANDOLPH...CALHOUN...TERRELL...DOUGHERTY...
LEE...EARLY...MILLER...BAKER...MITCHELL
FL...NONE.
---PREVIOUS DISCUSSION BELOW----
.DISCUSSION...
WEAKENING LINE OF CONVECTION APPROACHING OUR WESTERN ZONES AT THIS
TIME. 21Z SURFACE ANALYSIS SHOWED A COLD FRONT WELL BEHIND THE LINE
OF CONVECTION BACK ACROSS WESTERN LOUISIANA AND SOUTHEASTERN
ARKANSAS. LAST FEW VISIBLE SATELLITE IMAGES SHOWED A DEVELOPING
THUNDERSTORM JUST EAST OF MOBILE BAY SLOWLY WEAKENING.
CURRENT SURFACE OBS AROUND THE REGION AT 00Z SHOW DEWPOINTS IN THE
MID TO UPPER 60S ACROSS FLORIDA BUT ONLY IN THE LOW 60S OVER SE AL
AND SOUTHERN GA. AREA RADARS CONTINUE TO SHOW WEAKENING TREND OF THE
CONVECTION. LAPS ANALYSIS SHOWS SBCAPES ALONG THE FLA COAST NEAR
1000 J/KG. THIS DECREASES OVER INTERIOR FLA AND SOUTHEAST AL WITH
VALUES BETWEEN 500 J/KG AND 800 J/KG. WITH LOW CAPES AND WEAK SHEAR
VALUES...SEVERE WEATHER IS LOOKING LESS AND LESS LIKELY NOW THAT THE
SUN HAS SET AND DAYTIME HEATING HAS BEEN LOST.
THE 00 UTC SOUNDING HERE FROM KTAE CAME IN WITH A VERY GOOD LOW
LEVEL LAPSE RATE APPROACHING DRY ADIABATIC IN THE 925 TO 800 MB
LAYER. MOST OF THE CAPE IN THE SOUNDING WAS ABOVE THE -10C LEVEL.
THIS IS WHY THERE IS A POSSIBILITY FOR LARGE HAIL IN ANY STORM THAT
CAN BECOME SUFFICIENTLY STRONG. HIGH CAPE IN THE -10C TO -30C LAYER
IS A GOOD INDICATOR FOR POSSIBLE HAIL DEVELOPMENT AND THIS IS
PRESENT IN THE SOUNDING. ENVIRONMENTAL WIND PROFILES ARE NOT
IMPRESSIVE AT ALL WITH WINDS ACTUALLY GOING FROM WESTERLY TO
SOUTHERLY AROUND 800 MB.
THE NAM-12 MODEL SOUNDINGS SHOW A STABLE BOUNDARY LAYER SETTING UP
OVERNIGHT. THIS MEANS ANY DEVELOPING OR APPROACHING STORMS WOULD
LIKELY BE ELEVATED AND ANY SUBSTANTIAL DAMAGING WIND THREAT GREATLY
REDUCED WITH HAIL BEING THE MAIN THREAT.
CURRENT ZFP HAS SEVERE WORDING IN THE ZONES. ENOUGH CONFIDENCE
EXISTS TO REDUCE THIS TO STRONG WORDING ACROSS THE BOARD. WILL WATCH
CONVECTIVE TRENDS OVER THE NEXT HOUR OR SO AND MAY EVEN BE ABLE TO
REMOVE ENHANCED THUNDERSTORM WORDING COMPLETELY FROM SOME LOCATIONS.
WILL PLAN ON ISSUING THE UPDATED ZFP AROUND 10 PM EDT IF NOT
SOONER.
CURRENT POP CONFIGURATION IN THE GRIDS BY AND LARGE IS FINE. EVEN
THOUGH THE CURRENT LINE PROGRESSING THROUGH SOUTHERN ALABAMA IS
WEAKENING...WE ARE SEEING SOME DEVELOPMENT OF THUNDERSTORMS AHEAD OF
THE COLD FRONT IN CENTRAL LOUISIANA.
ALL OTHER PORTIONS OF THE FORECAST ARE ON TRACK WITH NO CHANGES
ANTICIPATED.
&&
.MARINE...
UPSTREAM OBS FROM THE BUOY SOUTH OF MOBILE SHOW WINDS 10 TO 15 KNOTS
WITH SEAS RUNNING 2 FEET. THINK THATS ABOUT ALL WELL SEE AT OUR
OFFSHORE BUOYS OVERNIGHT. CURRENT CWF HAS THAT COVERED WELL AND WILL
ONLY MAKE SOME MINOR CHANGES TO IT ON THE EVENING UPDATE.
&&
.FIRE WEATHER...
ONCE AGAIN SAW SOME BRIEF DURATIONS OF LOW RH AROUND INTERIOR FLA
TODAY BELOW 35 PERCENT. DRIER CONDITIONS ARE ON THE WAY BEHIND THE
FRONT WITH POSSIBLE RED FLAG CONDITIONS ON SUNDAY IN FLA.
&&
.AVIATION...
THE MCS THAT HAS BEEN MOVING RAPIDLY TOWARD OUR AREA ALONG THE GULF
COAST THIS AFTERNOON HAS SHOWN A WEAKENING TREND THE PAST FEW HOURS.
HOWEVER...MORE SHOWERS AND STORMS ARE EXPECTED TO DEVELOP LATER
TONIGHT AND THE FIRST HALF OF SATURDAY AS A COLD FRONT APPROACHES.
SHOWERS AND THUNDERSTORMS WILL TEMPORARILY REDUCE VISIBILITIES AND
CEILINGS AT EACH TAF SITES LATER TONIGHT AND SATURDAY...THOUGH SOME
BRIEF REDUCTION TO IFR IS POSSIBLE WITH THE HEAVIER SHOWERS. THERE
WILL ONCE AGAIN BE AREAS OF MVFR CEILINGS AT EACH TAF SITE TONIGHT
AND SATURDAY MORNING...BUT NON-ZERO WIND SPEEDS SHOULD PREVENT
SIGNIFICANT FOG FROM FORMING. AS DRIER AIR MOVES INTO THE REGION
SATURDAY AFTERNOON THE RAIN CHANCES WILL DIMINISH AND VFR CONDITIONS
ARE FORECAST...ALONG WITH A WIND SHIFT TO THE WEST OR WEST NORTHWEST.
&&
AVIATION...FOURNIER
REST OF DISCUSSION...GODSEYHazardous weather outlook, Apr 21, 3:37 AM CDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 437 AM EDT FRI APR 21 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-221000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 437 AM EDT FRI APR 21 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. DAY ONE...TODAY THROUGH TONIGHT. IT WILL BE ANOTHER UNSEASONABLY WARM DAY WITH TEMPERATURES APPROACHING 90 DEGREES AT SOME INLAND LOCATIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...WITH INCREASING CHANCES FROM WEST TO EAST TONIGHT AS A COLD FRONT APPROACHES. A FEW STORMS MAY BE STRONG TO SEVERE OVER SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE TONIGHT INTO EARLY SATURDAY MORNING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE COAST SATURDAY. THE COLD FRONT WILL PUSH THROUGH THE TRI-STATE REGION SATURDAY WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE. A DRIER AIRMASS WILL FILTER INTO THE AREA ON SUNDAY WITH POSSIBLE RED FLAG CONDITIONS FOR THE FLORIDA ZONES DUE TO LOW RELATIVE HUMIDITY. ANOTHER FRONT WILL BRING CHANCES FOR RAIN BEGINNING LATE TUESDAY INTO WEDNESDAY. THE FRONT MAY STALL OVER OR JUST SOUTH OF NORTH FLORIDA ON THURSDAY. DEPENDING ON HOW THIS BOUNDARY SETS UP WILL DETERMINE THE CHANCES FOR RAIN ON THURSDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED WITH THIS COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY WATCHES ARE ISSUED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:45 AM CDT | Severe Thunderstorm Warning | TAE | Geneva | 45 min |
| Apr 22, 4:12 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 33 min |
| Apr 22, 4:38 AM CDT | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 9 hr |
| Apr 22, 7:08 AM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.